7 doctors weighed in:

If you are a day care provider and a child has a peanut allergy reaction, what do you do?

7 doctors weighed in
Dr. Barbara Isaacs
Internal Medicine - Allergy & Immunology
3 doctors agree

In brief: Use the epipen!

The child should have an Epipen (epinephrine) with them. Administer the Epipen (epinephrine) and call 911 immediately.
If the child is alert and able to swallow, you can also give them a dose of an oral antihistamine.

In brief: Use the epipen!

The child should have an Epipen (epinephrine) with them. Administer the Epipen (epinephrine) and call 911 immediately.
If the child is alert and able to swallow, you can also give them a dose of an oral antihistamine.
Dr. Barbara Isaacs
Dr. Barbara Isaacs
Thank
1 comment
Dr. Charlene Sojico
FYI- NEVER separate a twin pack Epi-pen! you may need a second dose.
Dr. Martin Ostro
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: Epi-Pen Junior

If the reaction involves difficulty swallowing or breathing, feeling faint (low bp), wheezing or unsure of severity, give an epi-pen jr. (child under 65 lb) and call 911.
In child it is safer to give than not give epi-pen. If in 5-10 minutes the emt's haven't arrived and symptoms persist give a second epi-pen jr. Antihistamnes take too long to start working to be first line therapy.

In brief: Epi-Pen Junior

If the reaction involves difficulty swallowing or breathing, feeling faint (low bp), wheezing or unsure of severity, give an epi-pen jr. (child under 65 lb) and call 911.
In child it is safer to give than not give epi-pen. If in 5-10 minutes the emt's haven't arrived and symptoms persist give a second epi-pen jr. Antihistamnes take too long to start working to be first line therapy.
Dr. Martin Ostro
Dr. Martin Ostro
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
33 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors